Thunderstorm Wind, Hardeman
- When
- October 11, 9:15 PM CST
- Where
- Hardeman County, Goodlett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.340, -99.880
Up to nickel-size hail also occurred.
Scattered strong to severe thunderstorms developed over the Texas panhandle into north Texas during the afternoon and evening hours. A few strong to severe thunderstorms occurred near and south of the front, with large hail and a severe wind gust reported during the mid to late evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered strong to severe thunderstorms developed over the Texas panhandle into north Texas during the afternoon and evening hours. A few strong to severe thunderstorms occurred near and south of the front, with large hail and a severe wind gust reported during the mid to late evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Oct 11, 8:19 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 919 PM CDT TUE OCT 11 2011 .DISCUSSION... LITTLE IN THE WAY OF CHANGES THIS EVENING...OTHER THAN TWEAKING POPS BASED ON CURRENT ACTIVITY AND PROGRESSION TO THE EAST/SOUTHEAST OVERNIGHT. BEST COVERAGE OF RAIN/EMBEDDED STORMS WILL LIKELY BE CENTRAL AND SOUTHERN OKLAHOMA NEAR NOSE OF MODEST LOW LEVEL JET. COULD SEE ACTIVITY INCREASING IN COVERAGE FROM WHAT IT IS NOW...WITH OVERALL STRENGTH JUST BELOW SEVERE LEVELS. FAIRLY STEEP LAPSE RATES PROGD SO SOME BRIEF AND MARGINALLY SEVERE HAIL NOT OUT OF THE QUESTION. && .PREV DISCUSSION... /ISSUED 628 PM CDT TUE OCT 11 2011/ AVIATION... SCATTERED THUNDERSTORMS OVER THE EASTERN TX PANHANDLE... ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE... WILL CONTINUE TO TRACK EAST OVERNIGHT AND AFFECT MOST TERMINAL LOCATIONS. A WEAK PACIFIC COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATE TONIGHT AND WEDNESDAY MORNING. MOST OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF THE FORECAST AREA WEDNESDAY MORNING WITH SCATTERED HIGH CLOUDS EXPECTED BY AFTERNOON. PREV DISCUSSION... /ISSUED 340 PM CDT TUE OCT 11 2011/ DISCUSSION...OUR MAIN FOCUS IS THE DIFFICULT PRECIPITATION FORECAST FOR THE NEXT 18-24 HOURS. ADVECTION OF WARM AND MOIST AIR AHEAD OF AN UPPER TROUGH WOULD TYPICALLY SIGNAL A GOOD CHANCE OF RAIN. WE ARE NOT SOLD...HOWEVER...ON THE COMBINATION OF LIFT...MOISTURE...AND INSTABILITY OCCURRING IN SUCH A WAY AS TO BRING WIDESPREAD OR PERSISTENT RAIN. MID LEVEL LIFT WILL BE MAXIMIZED NORTH OF THE 600-500 MB SPEED MAX...GENERALLY OVER THE NORTHERN HALF OF OKLAHOMA. THIS MAY RESULT IN SHOWERY RAIN AND THUNDER THAT WILL NOT BENEFIT FROM COLD POOL GENERATION. LOW LEVEL LIFT AND INSTABILITY WILL BE MAXIMIZED NEAR A WEAKLY DEFINED WARM FRONT APPROACHING THE RED RIVER. THE 12Z NAM HIT THAT AREA WITH A GREATER CONCENTRATION OF CONVECTIVE PRECIPITATION. INITIAL OUTPUT FROM THE 18Z NAM AND OTHER SHORT RANGE MODELS LOOKS SIMILAR. WE WILL CARRY LIKELY POPS IN SOUTHERN OK AND NORTH TX OVERNIGHT... AND ALSO IN FAR NORTHERN OKLAHOMA...AND WILL LET CHANCE POPS RIDE IN BETWEEN. WE ARE NOT READY TO CARRY THE LIKELY POPS INTO WEDNESDAY... WHEN SOUTHEAST OKLAHOMA WILL BE MOST FAVORED. WE DID ADJUST UP TO 50 PERCENT FROM THE LESSER POPS SEEN IN MAV GUIDANCE. THE PACIFIC JET AND SURFACE FRONT THAT WILL SWEEP THROUGH TONIGHT ARE QUICKLY FOLLOWED BY RIDGING ALOFT AND LOW LEVEL DOWNSLOPE WINDS. THIS WILL RESULT IN A MAINLY SUNNY AND WARM AFTERNOON ONCE THE CLOUDS HAVE CLEARED WEDNESDAY. THURSDAY AND FRIDAY ALSO LOOK DRY WITH COOL MORNINGS AND WARM DAYS. SOUTH WINDS INCREASE OVER THE WEEKEND...AND MAY LEAD TO ELEVATED FIRE CONDITIONS. THE GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT ON THE WEEKEND CONDITIONS AND ON A STRONGER COLD FRONT THAT MAY ARRIVE EARLY NEXT WEEK. THE FRONT WOULD REPRESENT ANOTHER QUICK SHOT AT RAIN...FOLLOWED BY A COUPLE DAY PERIOD OF COOLER WEATHER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 57 82 49 78 / 60 20 0 0 HOBART OK 55 84 48 80 / 80 10 0 0 WICHITA FALLS TX 61 82 53 82 / 60 30 0 0 GAGE OK 52 79 39 77 / 50 10 0 0 PONCA CITY OK 56 84 49 76 / 40 20 0 0 DURANT OK 60 76 54 80 / 50 50 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/32
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT TUE OCT 11 2011
OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1015 PM CDT TUE OCT 11 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED STRONG STORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT. AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE MAIN IMPACT WOULD BE
HAIL AROUND 1.5 INCHES IN DIAMETER.
DISCUSSION...
AN UPPER-LEVEL STORM WILL MOVE FROM THE ROCKY MOUNTAIN STATES ACROSS
THE PLAINS TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND MOVE EASTWARD OVER OKLAHOMA AND WESTERN NORTH TEXAS AS THE NIGHT
PROGRESSES. THE COMBINATION OF STEEP LAPSE RATES AND MODERATE WIND
SHEAR WILL ALLOW THE POSSIBILITY FOR A FEW STORMS TO BRIEFLY REACH
SEVERE LEVELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY OCT 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN
COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS... 25 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY MORNING OVER
AREAS NEAR AND EAST OF INTERSTATE-35. THE RISK OF SEVERE WEATHER
WILL BE LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
822 PM CDT TUE OCT 11 2011
OKZ009-014-120145-
ELLIS OK-ROGER MILLS OK-
822 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FAR SOUTHWEST ELLIS AND FAR
NORTHWEST ROGER MILLS COUNTIES.
AT 821 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES NORTHWEST
OF DURHAM...MOVING SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS 40 TO 50 MPH...
LAT...LON 3589 10000 3604 10001 3605 10000 3598 9981
3582 9990 3588 10001
CJSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
901 PM CDT TUE OCT 11 2011
OKZ009-120215-
ELLIS OK-
901 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEAST ELLIS COUNTY.
AT 901 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF HARMON. ANOTHER STRONG STORM WAS LOCATED 8 MILES SOUTHEAST OF
HARMON. THE STORMS WERE MOVING EAST AT 20 MPH
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
LAT...LON 3617 9964 3615 9938 3601 9938 3601 9945
3599 9946 3607 9969
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 916 PM CDT TUE OCT 11 2011 OKZ009-014-015-120230- DEWEY OK-ELLIS OK-ROGER MILLS OK- 916 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN DEWEY...SOUTHEAST ELLIS AND FAR NORTHEAST ROGER MILLS COUNTIES. AT 915 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF CAMARGO...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3616 9925 3591 9922 3593 9952 3616 9949 CJS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT TUE OCT 11 2011
OKZ015-120245-
DEWEY OK-
931 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.
AT 931 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9
MILES SOUTHWEST OF TALOGA TO 4 MILES WEST OF CAMARGO...MOVING EAST AT
20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
LAT...LON 3608 9930 3604 9894 3586 9897 3588 9936
3595 9939 3605 9938
CJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 943 PM CDT TUE OCT 11 2011 OKZ015-120300- DEWEY OK- 943 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. AT 943 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM CAMARGO EAST TO NEAR TALOGA. THE STORMS WERE MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... LAT...LON 3612 9893 3593 9890 3593 9935 3608 9935 CJS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT TUE OCT 11 2011
TXZ083-120315-
HARDEMAN TX-
951 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST HARDEMAN COUNTY.
AT 951 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GOODLETT...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3450 9995 3438 9971 3424 9978 3433 10000
3439 10001
CJSThe Altus AFB radar (KFDR), 83 km away, was scanning. The volume nearest the first event began at 03:16 UTC.
5 hail, 1 thunderstorm wind. Local standard time, as filed.
Up to nickel-size hail also occurred.
In addition to the hail, a wind gust of 60 mph was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 341571, 351937, 341574, 341575, 341572, 341573.